Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2007, 4:15 PM MST for Mohave County, Arizona. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2007, 4:15 PM MST (23:15 UTC)
- Expired
- Jul 25, 2007, 5:45 PM MST
- In force
- 90 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:30 PM MST | FLASH FLOOD | Golden Valley, AZ | ROADS CLOSED DUE TO DEBRIS BEING WASHED ACROSS THEM INCLUDE CHINO RD EAST OF MCNEAL RD AND VERDE RD AT REDWALL DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 252315
FFWVEF
AZC015-260045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 PM MST WED JUL 25 2007
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 545 PM MST.
* AT 404 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL REMAIN TEN MILES NORTH AND
SOUTH OF HIGHWAY 68 JUST TO THE WEST OF GOLDEN VALLEY. ONE MOHAVE
COUNTY ALERT GAGE AT WILLOW SPRING HAS RECEIVED IN EXCESS OF TWO
INCHES OF RAINFALL SINCE 3 PM MST AND UNION PASS HAS RECEIVED ONE
INCH OF RAINFALL IN THE SAME TIME PERIOD.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
WASHES.
LAT...LON 3503 11455 3514 11425 3542 11434 3545 11463
3536 11459 3524 11456
$$
SC2 follow-up statements
000
WGUS75 KVEF 260020
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
517 PM PDT WED JUL 25 2007
AZC015-260045-
MOHAVE AZ-
517 PM MST WED JUL 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR WEST
CENTRAL MOHAVE COUNTY...
AT 508 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE
HEAVIEST RAINS HAVE ENDED IN THE VICINITY OF HIGHWAY 66 AND HIGHWAY
68...INCLUDING OATMAN. HOWEVER...FLOODING FROM RUNOFF SHOULD
CONTINUE THROUGH 545 PM. MINOR FLOODING WAS REPORTED IN OATMAN ALONG
WITH WIND GUSTS TO 40 MPH.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE
THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3503 11455 3514 11425 3542 11434 3545 11463
3536 11459 3524 11456
$$
SC000
WGUS75 KVEF 260050
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
544 PM PDT WED JUL 25 2007
AZC015-260054-
MOHAVE AZ-
544 PM MST WED JUL 25 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR WEST
CENTRAL MOHAVE COUNTY...
THE THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN THAT PRODUCED FLASH
FLOODING IN THE COLORADO RIVER VALLEY BETWEEN COTTONWOOD COVE AND
THE MOHAVE VALLEY HAVE DISSIPATED. AUTOMATED GAGES INDICATE LESS
THAN A TENTH OF AN INCH HAS FALLEN OVER THE AREA IN THE PAST 30
MINUTES. THERE WILL LIKELY CONTINUE TO BE AREAS OF STANDING WATER IN
LOW LYING AREA OR POORLY DRAINED AREAS THROUGH THE EVENING HOURS.
LAT...LON 3503 11455 3514 11425 3542 11434 3545 11463
3536 11459 3524 11456
$$
PIERCEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:05 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 25, 3:05 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PDT WED JUL 25 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK AND UPCOMING WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE BEGINNING THURSDAY AS HIGH PRESSURE ALOFT MOVES IN FROM THE EAST. && .SHORT TERM...ACTIVE WEATHER THIS AFTERNOON WITH PLENTY OF CONVECTION OVER THE EASTERN THIRD OF THE CWA. SEVERAL FLASH FLOOD WARNINGS HAVE BEEN SENT FOR MOHAVE...SOUTHERN CLARK...AND EASTERN SAN BERNARDINO COUNTIES. SO FAR...NO LET UP IN THE STORMS AND EXPECT THESE TO CONTINUE FOR THE NEXT FEW HOURS. DRIER AIR HAS WORKED INTO THE WESTERN AND CENTRAL PORTIONS OF THE CWA AND A COUPLE OF STORMS ON THE EDGE OF THE DRY AIR HAVE BEEN SEVERE. MOISTURE WILL REMAIN IN PLACE FOR THE NEXT SEVERAL DAYS AND WILL BECOME TRAPPED UNDER THE HIGH AS THE CENTER MOVES FURTHER WEST. THIS WILL LEAD TO MORE ISOLATED STORMS...BUT ALSO INCREASE THE CHANCE FOR HEAVIER RAIN DUE TO LIGHT WINDS THROUGH THE LOWER 500 MB. KEPT THE FLASH FLOOD WATCH IN PLACE THROUGH 9PM THIS EVENING. .LONG TERM...SATURDAY THROUGH WEDNESDAY. AS THE HIGH PRESSURE FROM THE FOUR CORNERS REGION MOVES BACK OVER THE FORECAST AREA AND SITS THERE...THERE WILL BE PLENTY OF LINGERING MOISTURE TO WORK WITH EACH DAY. THIS WILL YIELD SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AREA WIDE. REALLY DON/T SEE A TRIGGERING MECHANISM TO INDICATE ONE AREA OVER ANOTHER. FEEL THE STORMS WILL BE HEATING AND OROGRAPHICALLY INDUCED AND THEN WILL MOVE BASED ON THE DOMINATE WIND DIRECTION. NOTICED AFTERNOON TEMPERATURES WERE A FEW DEGREES HIGHER THAN ENSEMBLE GUIDANCE SO LOWERED TEMPERATURES TO BE MORE IN LINE. REALLY DON/T SEE MUCH CHANGE IN TEMPERATURES AND EXPECT THEM TO CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. && .AVIATION...FOR MCCARRAN...THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE ONCE AGAIN TODAY. COVERAGE WILL STILL BE WIDESPREAD AND NOT EXACTLY SURE IT WILL RAIN ON THE AIRPORT ITSELF. AT THIS TIME WILL USE A VICINITY TERM IN THE TAF TO DENOTE THE UNCERTAINTY. THE BEST CHANCE FOR ORGANIZED ACTIVITY WILL BE TO THE EAST OF LAS VEGAS VALLEY. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE WEEK AS MOISTURE BECOMES TRAPPED UNDER THE HIGH PRESSURE CENTER THAT WILL MOVE BACK OVER THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STORMS WILL BE MORE ORGANIZED AND HAVE A BETTER CHANCE FOR TRAINING FOR MOHAVE COUNTY...EXTREME SOUTHERN CLARK COUNTY AND THE EASTERN PART OF SAN BERNARDINO COUNTY. OUTSIDE OF THOSE AREAS ISOLATED SHOWERS WILL STILL BE POSSIBLE. WILL USE VICINITY FOR VGT...DRA...AND DAG. THE LEAST CHANCE FOR THUNDERSTORMS WILL BE BIH SO WILL LEAVE ANY MENTION OUT OF THAT TAF. THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE WEATHER PATTERN. && && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 021/022. .AZ...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 001-003/36. .CA...FLASH FLOOD WATCH UNTIL 9PM FOR ZONE 527. && GORELOW/81 HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 11:22 AM MST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1122 AM PDT WED JUL 25 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-260930- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1122 AM PDT WED JUL 25 2007 /1122 AM MST WED JUL 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FROM NOW UNTIL 7 PM...OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY FOR LOCATIONS ACROSS MOHAVE COUNTY...EXTREME EASTERN CLARK COUNTY AND EXTREME EASTERN SAN BERNARDINO COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 81
In the hours before
Local storm report, Jul 25, 2:18 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD NEW KINGMAN-BUTLER 35.26N 114.03W
07/25/2007 MOHAVE AZ TRAINED SPOTTER
ROAD IMPASSIBLE ACROSS SEVERAL LOCATIONS ON STOCKENHILLS
RD DUE TO DEBREE BEING WASHED ACROSS THE ROAD.
&&
81Local storm report, Jul 25, 3:57 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
357 PM PDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD NEEDLES 34.81N 114.61W
07/25/2007 SAN BERNARDINO CA LAW ENFORCEMENT
WATER OVER THE ROAD I40 FROM NEEDLES TO LAUGHLIN. WASHES
ALONG US HWY 95 N AND S RUNNING HIGH.
&&
81The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:13 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 25, 9:56 AM MST | Flash Flood Watch | VEF | Mohave | 11 hr |
| Jul 25, 1:04 PM MST | Flash Flood Warning | VEF | Mohave | 116 min |
| Jul 25, 1:37 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
| Jul 25, 2:41 PM MST | Flash Flood Warning | VEF | Mohave | 94 min |
| Jul 25, 3:13 PM MST | Flash Flood Warning | VEF | Mohave | 92 min |
| Jul 25, 3:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 28 min |
| Jul 25, 3:53 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 67 min |
| Jul 25, 4:24 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.